Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 282, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2006, 1:44 PM EDT for Knox County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 1:44 PM EDT (17:44 UTC)
- Expired
- Jul 20, 2006, 2:44 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 201744
SVRCLE
OHC083-201845-
/O.NEW.KCLE.SV.W.0282.060720T1744Z-060720T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO
* UNTIL 245 PM EDT
* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
FREDERICKTOWN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE MOUNT VERNON...GAMBIER AND DANVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4035 8232 4037 8264 4048 8264 4052 8262
4054 8264 4055 8231 4056 8229 4056 8221
4034 8220 4034 8231
$$
MRD2 follow-up statements
000
WWUS51 KCLE 201815
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
216 PM EDT THU JUL 20 2006
OHC083-201845-
/O.CON.KCLE.SV.W.0282.000000T0000Z-060720T1845Z/
KNOX OH-
216 PM EDT THU JUL 20 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM EDT FOR KNOX
COUNTY...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR DANVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAT...LON 4035 8232 4037 8264 4048 8264 4052 8262
4054 8264 4055 8231 4056 8229 4056 8221
4034 8220 4034 8231
$$000
WWUS51 KCLE 201844
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT THU JUL 20 2006
OHC083-201855-
/O.CAN.KCLE.SV.W.0282.000000T0000Z-060720T1845Z/
KNOX OH-
245 PM EDT THU JUL 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4035 8232 4037 8264 4048 8264 4052 8262
4054 8264 4055 8231 4056 8229 4056 8221
4034 8220 4034 8231
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:30 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 130 PM EDT THU JUL 20 2006 .AVIATION(18Z-18Z)... A LINE OF STORMS HAVE DEVELOPED JUST WEST OF MFD AND CLE ALONG THE OUTFLOW FROM THE DYING MCS OVR INDIANA. THESE STORMS ARE MOVING INTO A FAIRLY UNSTABLE ATMOSPHERE SO EXPECT THEM TO AT LEAST MAINTAIN THEIR INTENSITY OR EVEN STRENGTHEN AS THEY MOVE EAST. HOWEVER...SINCE THE BOUNDARY IS MOVING FAIRLY FAST...THEY SHOULD BE OUT OF THE FORECAST AREA BY 22Z IF NOT EARLIER. AFTER THAT...THE NAM AND GFS SUGGEST THAT ADDITIONAL DEVELOPMENT MAY OCCUR THIS EVENING BUT WITH THE ATMOSPHERE SO WORKED OVER UPSTREAM. WL BRING TAFS DOWN TO MVFR OVERNIGHT BEHIND THE FRONT...THEN BACK TO VFR ON FRI MRNG. && .SHORT TERM (THIS AFTERNOON)... MAINLY COSMETIC CHANGES. WILL SPLIT FAR WESTERN GROUP INTO TWO...WILL KEEP OCCASIONAL IN FAR WEST AND THEN LIKELY FOR REST OF THAT GROUP. && .SHORT TERM (TODAY)UPDATE... PCPN OVER INDIANA MAY GET INTO NORTHWEST OHIO QUICKER THAN FORECAST...THUS UPDATED. ALSO PLENTY OF CLOUDS WILL BE OVER THE AREA FROM THE DECAYING MCS...THUS ADDED BECOMING MOSTLY CLOUDY. ALSO ADJUSTED TEMPERATURES DOWN. THIS EXTRA CLOUDS MAY HAVE DECREASE THE SEVERE THREAT. THE SEVERE THREAT WOULD BE AFTER 20Z AT THE EARLIEST. && .SHORT TERM(TODAY THROUGH FRIDAY NIGHT)... WATCHING MCS OVER IL. THE MAIN BULK SHOULD JUST MISS THE FORECAST AREA BUT SOME MAY GET CLOSE AND THIS WILL HAVE TO BE MONITORED. THE THICKNESS SEEMS TO INDICATE THAT IT SHOULD TRY TO DIVE SOUTH. OTHERWISE GFS SEEMS TO HAVE TOO MUCH CONVECTIVE FEEDBACK AND TRYING TO START THE PRECIPITATION TOO SOON. ALSO ALL THE CLOUD COVER FROM THE MCS MAY HELP KEEP THE INSTABILITY UNDER CONTROL...BECAUSE OF QUESTIONS WILL NOT MENTION SEVERE IN THE ZONES JUST THE HWO. THE WRF/NAM TRIES TO MOVE THINGS QUICKER THAN THE GFS THIS MAKES SENSE WITH THE CONVECTIVE FEEDBACK PROBLEMS ON THE GFS IT IS TOO SLOW. ATTM WILL HAVE SOME PCPN LINGER INTO FRIDAY AM IN THE EASTERN PORTION OF THE FORECAST AREA....OTHERWISE WILL LET THE HIGH PRESSURE BUILD IN. GUIDANCE TEMPERATURES OK. WILL HAVE TO MONITOR THE AMOUNT OF CLOUD COVER TODAY AS THAT COULD AFFECT THE TEMPERATURES. && .LONG TERM(SATURDAY-WEDNESDAY)... NO REAL CHANGES TO THE EXTENDED. STILL LOOKS LIKE A DECENT COOLDOWN FOR THE WKND. HAVE DISREGARDED THE NAM SOLN SHOWING PCPN ON SATURDAY...AS THE GFS ENSEMBLE MEMBERS AND OTHER MED RANGE MODELS DO NOT SUPPORT THIS. HAVE CONTINUED THE DRY FCST FOR THE WKND...ALTHOUGH THERE MAY BE SOME CLOUDS ESPECIALLY SATURDAY. THE GFS AND ECMWF CONTINUE TO SHOW AMPLIFICATION OF THE PATTERN ACROSS THE COUNTRY...WITH A STRONG RIDGE OVER THE WEST AND THE TROUGH OVER THE GREAT LAKES. THIS WILL ALLOW FOR BELOW NORMAL TEMPS IN THE 70S FOR THE WKND. THE FRONT SHOULD BECOME STATIONARY FAR ENOUGH SOUTH TO KEEP ANY PCPN OUT OF THE REGION UNTIL MONDAY NIGHT WHEN THE FLOW BECOMES FLATTER AND THE SFC FRONT MOVES BACK NORTH. THE MODELS SUGGEST THAT FRONT MAY BECOME STATIONARY OVER OHIO TUE AND WED WHICH MAY SERVE AS FOCUS FOR CONVECTION. WL THEREFORE INTRODUCE 30 POPS FOR THIS TIME PERIOD WITH TEMPERATURES RISING TO ABOVE NORMAL ONCE AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN/KIELTYKA LONG TERM...MRD AVIATION...KIELTYKA
Hazardous weather outlook, Jul 20, 3:47 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EDT THU JUL 20 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-211115- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 347 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. A COLD FRONT MOVING THROUGH THE AREA WILL BE THE TRIGGER OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 55 min |
| Jul 20, 1:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 54 min |
| Jul 20, 1:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 20, 2:00 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 38 min |
| Jul 20, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 55 min |
| Jul 20, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 46 min |
| Jul 20, 6:05 PM EDT | Special Marine Warning | CLE | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.